MAUDE Adverse Event Report: TELEFLEX MEDICAL EZ-IO 15MM NEEDLE SET + STABILIZER(BOX O; NEEDLE, HYPODERMIC, SINGLE LU

TELEFLEX MEDICAL EZ-IO 15MM NEEDLE SET + STABILIZER(BOX O; NEEDLE, HYPODERMIC, SINGLE LU
Model Number IPN917337
Medical Device Problem Code Detachment of Device or Device Component (2907)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 08/19/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).The device has not been returned for investigation.Teleflex will continue to monitor and trend related events.
 
Event or Problem Description
The needle cover was off the needle while in the package and struck the employee through the package while unopened.
 
Additional Manufacturer Narrative
(b)(4).The customer returned three photos for evaluation; reference (b)(4).The first photo revealed an opened kit with a loose needle guard and the second photo revealed the product lidstock from which the lot number was able to be confirmed.The third photo revealed puncture holes in the packaging.Complaint confirmed.Based on the customer description and photos returned, this complaint is likely related to package design.Certificate of compliance (part of dhr) certifies that the aforementioned lot meets the viant upland quality system requirements an d specifications.This product has been manufactured and controlled by viant upland in accordance with the fda qsr and iso iso13485:2016.A review of the certificate of conformance/device history record found that the needle set passed all the release criteria.The device was released in 02/2021 and is approximately 0.5 years old.Corrective actions for a capa were implemented in sep 2021.This ez-io kit was manufactured in feb 2021, prior to the corrective actions being implemented.The complaint of a guard becoming removed from its needle while still in the kit was able to be confirmed by the returned customer photos.One photo displayed a loose guard and the other confirmed there were puncture holes from the needle in the packaging.The likely cause of this complaint is the package design.Corrective actions for a capa were implemented in sep 2021.This ez-io kit was manufactured in feb 2021, prior to the corrective actions being implemented.
 
Event or Problem Description
 
Additional Manufacturer Narrative
(b)(4).The manufacturing dhr file was reviewed.No recorded results of manufacturing issues or anomalies were reported.Certificate of compliance (part of dhr) certifies that the aforementioned lot meets the viant upland quality system requirements and specifications.This product has been manufactured and controlled by viant upland in accordance with the fda qsr and iso iso13485:2016.A review of the certificate of conformance/device history record found that the needle set passed all the release criteria.The device was released in 02/2021 and is approximately 0.5 years old.The complaint sample is not available for return.Functional testing and investigation activities cannot be conducted.The complaint root cause cannot be established.The complaint cannot be confirmed from the customer photo.No corrective/preventative actions will be assigned.The complaint sample is not available for return.Functional testing and investigation activities cannot be conducted.The complaint root cause cannot be established.The complaint cannot be confirmed from the customer photo.Teleflex will continue to monitor and trend on complaints of this nature.
 
Event or Problem Description

Brand Name
EZ-IO 15MM NEEDLE SET + STABILIZER(BOX O
Common Device Name
NEEDLE, HYPODERMIC, SINGLE LU
Manufacturer (Section D)
TELEFLEX MEDICAL
athlone
MDR Report Key12407039
Report Number3011137372-2021-00230
Device Sequence Number5130878
Product Code FMI
UDI-Device Identifier10801902170498
UDI-Public10801902170498
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K101026
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 08/30/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date01/31/2025
Device Model NumberIPN917337
Device Catalogue Number9018P-VC-005
Device Lot Number7436193
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 08/30/2021
Supplement Date Received by Manufacturer09/30/2021
10/27/2021
Initial Report FDA Received Date09/01/2021
Supplement Report FDA Received Date10/04/2021
10/28/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
N/A.; N/A.